MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION GLADIATOR ELITE; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BOSTON SCIENTIFIC CORPORATION GLADIATOR ELITE; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 24686
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/16/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that balloon rupture occurred.The 50% stenosed target lesion was located in left upper extremity.A 6.0 x40, 40cm gladiator elite balloon catheter was advanced for dilation.However, during the fifth inflation at 18 atmospheres for 15 seconds, the balloon ruptured.The device was removed in normal way through the sheath, and no detached segment was left inside the patient's body.The procedure was completed with another of the same device.There were no patient complications reported, and the patient was stable post-procedure.
 
Additional Manufacturer Narrative
E1 initial reporter address 1: (b)(6).E1 initial reporter phone: (b)(6).
 
Event or Problem Description
 
Additional Manufacturer Narrative
E1 (b)(6).Device evaluated by mfr.: a gladiator device was received for analysis.A visual examination identified that the balloon was not folded which indicates that the balloon was subjected to positive pressure.A longitudinal tear was identified in the balloon material.The tear measured 45 mm in length and extended from a position 5mm proximal of the proximal markerband to 4mm distal of the distal markerband.A visual examination of the tip identified damage.A visual and tactile examination found no kinks or damage to the shaft of the device.Both markerbands were undamaged and present on the shaft of the device.This concludes the product analysis.

Brand Name
GLADIATOR ELITE
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
pmt 741 persiaran cassia selat
bandarcassia, pulau pinan 14110
MY   14110
Manufacturer Contact
jeff wallner wallner
4100 hamline ave n
arden hills, MN 55112
6515811560
MDR Report Key17017138
Report Number2124215-2023-25781
Device Sequence Number7168121
Product Code LIT
UDI-Device Identifier08714729809722
UDI-Public08714729809722
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K132810
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/22/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/22/2025
Device Model Number24686
Device Catalogue Number24686
Device Lot Number0029642758
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/17/2023
Supplement Date Received by Manufacturer06/13/2023
Initial Report FDA Received Date05/29/2023
Supplement Report FDA Received Date06/22/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/23/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age53 YR
Patient SexMale
Patient Weight70 KG